Alert archive / Nebraska / Frost Advisories in 2020
Frost Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at May 9, 2020, 1:26 PM MDT for 6 counties in Nebraska. It took effect at May 10, 2020, 1:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2020, 1:26 PM MDT (19:26 UTC)
- In effect from
- May 10, 2020, 1:00 AM MDT
- Expired
- May 10, 2020, 8:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS73 KLBF 091926 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 226 PM CDT Sat May 9 2020 NEZ022-035-059-100330- /O.EXA.KLBF.FZ.W.0001.200510T0700Z-200510T1400Z/ Garden-Arthur-Lincoln- Including the cities of Oshkosh, Lewellen, Arthur, and North Platte 226 PM CDT Sat May 9 2020 /126 PM MDT Sat May 9 2020/ ...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Garden, Arthur and Lincoln Counties. * WHEN...From 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ004>010-023>029-036>038-094-100330- /O.CON.KLBF.FZ.W.0001.200510T0700Z-200510T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-McPherson-Logan-Custer- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, Merriman, and Kilgore 226 PM CDT Sat May 9 2020 /126 PM MDT Sat May 9 2020/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of central, north central, panhandle and west central Nebraska. * WHEN...From 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ056>058-069>071-100330- /O.NEW.KLBF.FR.Y.0002.200510T0700Z-200510T1400Z/ Deuel-Keith-Perkins-Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 226 PM CDT Sat May 9 2020 /126 PM MDT Sat May 9 2020/ ...FROST ADVISORY IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Deuel, Keith, Perkins, Chase, Hayes and Frontier Counties. * WHEN...From 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Roberg
3 follow-up statements
170 WWUS73 KLBF 100421 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1121 PM CDT Sat May 9 2020 NEZ004>010-022>029-035>038-059-094-101400- /O.CON.KLBF.FZ.W.0001.200510T0700Z-200510T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Lincoln-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Cody, Eli, Merriman, and Kilgore 1121 PM CDT Sat May 9 2020 /1021 PM MDT Sat May 9 2020/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ SUNDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of central, north central, panhandle and west central Nebraska. * WHEN...From 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ056>058-069>071-101400- /O.CON.KLBF.FR.Y.0002.200510T0700Z-200510T1400Z/ Deuel-Keith-Perkins-Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1121 PM CDT Sat May 9 2020 /1021 PM MDT Sat May 9 2020/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ SUNDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Deuel, Keith, Perkins, Chase, Hayes and Frontier Counties. * WHEN...From 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CLB
674 WWUS73 KLBF 100857 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 357 AM CDT Sun May 10 2020 NEZ004>010-022>029-035>038-059-094-101400- /O.CON.KLBF.FZ.W.0001.000000T0000Z-200510T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Lincoln-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Cody, Eli, Merriman, and Kilgore 357 AM CDT Sun May 10 2020 /257 AM MDT Sun May 10 2020/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NEZ056>058-069>071-101400- /O.CON.KLBF.FR.Y.0002.000000T0000Z-200510T1400Z/ Deuel-Keith-Perkins-Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 357 AM CDT Sun May 10 2020 /257 AM MDT Sun May 10 2020/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Perkins, Hayes, Keith, Chase, Deuel and Frontier Counties. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
994 WWUS73 KLBF 101356 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 856 AM CDT Sun May 10 2020 NEZ004>010-022>029-035>038-059-094-101500- /O.EXP.KLBF.FZ.W.0001.000000T0000Z-200510T1400Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Lincoln-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Cody, Eli, Merriman, and Kilgore 856 AM CDT Sun May 10 2020 /756 AM MDT Sun May 10 2020/ ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... Temperatures have warmed to above freezing across all of western and north central Nebraska and freezing temperatures are no longer a threat. Highs today will range from around 50 in far northern Nebraska, to near 60 in southwestern Nebraska. $$ NEZ056>058-069>071-101500- /O.EXP.KLBF.FR.Y.0002.000000T0000Z-200510T1400Z/ Deuel-Keith-Perkins-Chase-Hayes-Frontier- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 856 AM CDT Sun May 10 2020 /756 AM MDT Sun May 10 2020/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... Temperatures have warmed to above freezing across all of western and north central Nebraska and frost is no longer a threat. Highs today will range from around 50 in far northern Nebraska, to near 60 in southwestern Nebraska. $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 9, 11:44 AM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 9, 11:44 AM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1244 PM CDT Sat May 9 2020 .SHORT TERM...(Today through Sunday) Issued at 301 AM CDT Sat May 9 2020 A strong cold front is advancing rapidly south through the nrn High plains this morning and should sweep into nrn Nebraska after sunrise. The forecast today leans on the HRRR and RAP for temperatures and winds. These models also show steep lapse rates and the thunderstorm forecast is generous but still isolated given the fast motion of the front. The short term model blend suggests likely rain chances with the front today. The Rapid Refresh models indicate gusts to around 40 mph along and behind the front. The risk of severe storms is low but an isolated strong storm may develop capable of small hail and gusty winds to 50 mph. The temperature forecast tonight and Sunday uses the short model blend for lows mostly in the 20s tonight and highs in the 50s. A swath of clouds is expected to develop across swrn Nebraska tonight and this will interupt the radiational cooling process. A reinforcing cold front will drop into nrn Nebraska Sunday and swrn Nebraska will remain in a bank of frontogenetically forced mid level cloudiness. .LONG TERM...(Sunday night through Friday) Issued at 301 AM CDT Sat May 9 2020 Big differences in the models regarding rain or snow chances Sunday night and Monday night. All of the models show decent to strong mid level frontogenesis but moisture and forcing appear to be limiting rain and snow chances. Some models like the NAM and ECM feature the better chance Monday night vs the GFS and GFS ensemble which show the best chance Sunday night. The model blended forecast suggests the better chance will be Monday night and a mix of rain and snow is in place both nights. Warmer air returns Wednesday as a storm system tracks through the Dakotas and upper Midwest. The models are in very good agreement placing sfc low pressure over the cntl high Plains Wednesday. Once this system moves east, low pressure will reform across KS placing wrn and ncntl Nebraska in a zone of backed surface winds. Highs in the 60s to around 70s are in place Wednesday through Friday and this is consistent with h850mb temperatures rising back to around 15C. Shower and thunderstorms are in place Wednesday through Friday also. The combination of increasing moisture, cold air aloft and a series of weak distrbances moving through the Rockies of WY and Colo support this rain chance. The risk of organized severe thunderstorms Thursday and Friday is low as the best instability will be over KS near the position of sfc low pressure. Modest moisture return across wrn and ncntl Nebraska Wednesday appears to be the limiting factor in strong or severe storm chances. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1236 PM CDT Sat May 9 2020 Widespread rain continues to track across central and portions of southwest Nebraska, with impacts expected at BBW and ONL within the next hour or two. Uncertainty with southwestward extent of heavier rain has confidence too low for inclusion at LBF but will monitor closely. Any potential impacts to the LBF terminal will conclude and move out by 09/20z. MVFR ceilings have developed at VTN and are anticipated to persist until this evening with a return to VFR expected. Breezy northwest wind will impact all western Nebraska sites with gusts up to 30 knots possible. MVFR ceilings may return Sunday morning across portions of northern Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM CDT /1 AM MDT/ to 9 AM CDT /8 AM MDT/ Sunday for NEZ004>010-023>029-036>038-094. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jurgensen
Hazardous weather outlook, May 9, 6:58 AM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 758 AM CDT Sat May 9 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-101300- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 758 AM CDT Sat May 9 2020 /658 AM MDT Sat May 9 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated thunderstorms are possible across the region today. No severe storms are expected but a strong storm capable of gusty winds to 50 mph and small hail may develop. Freeze Warning has been issued beginning 2am CDT Sunday for the northern Panhandle and central Nebraska. Temperatures will fall to the upper 20s for the impacted areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Freeze Warning in effect until 9am CDT Sunday. Widespread frost likely Sunday morning and possible Monday morning. Light snow is possible late Sunday night into Monday morning, however little to no accumulations are expected. Thunderstorms are possible at times, Wednesday through Friday. The risk of severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:02 AM MDT | Freeze Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 14 more | 30 hr |
Nearby
Frost Advisories in Nebraska, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.